Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 400, NWS Atlanta, GA

August 4, 2009Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2009, 9:03 PM EDT for Walton County, Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 9:03 PM EDT (01:03 UTC)
Expired
Aug 4, 2009, 10:00 PM EDT
In force
57 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Walton County, GA

The radar

The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 9:06 PM EDTTSTM WND DMGLoganville, GAONE TREE DOWN.
Aug 4, 9:08 PM EDTHAIL 11 S Loganville, GAQUARTER SIZED HAIL ON TOWLER DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 050103
SVRFFC
GAC297-050200-
/O.NEW.KFFC.SV.W.0400.090805T0103Z-090805T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOGANVILLE...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALNUT GROVE...BETWEEN...MONROE AND JERSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3384 8361 3365 8371 3381 8396 3387 8387
TIME...MOT...LOC 0103Z 289DEG 6KT 3382 8389

$$
2 follow-up statements
000 
WWUS52 KFFC 050130
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT TUE AUG 4 2009

GAC297-050200-
/O.CON.KFFC.SV.W.0400.000000T0000Z-090805T0200Z/
WALTON GA-
930 PM EDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WALTON COUNTY...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JERSEY...MOUNT VERNON...HERNDONVILLE...PANNELL AND MONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3384 8361 3365 8371 3380 8396 3387 8387
TIME...MOT...LOC 0130Z 289DEG 6KT 3381 8379

$$
000 
WWUS52 KFFC 050155
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT TUE AUG 4 2009

GAC297-050204-
/O.EXP.KFFC.SV.W.0400.000000T0000Z-090805T0200Z/
WALTON GA-
955 PM EDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY EXPIRES AT 1000
PM EDT...

AT 953 PM EDT...A STRONG THUNDERSTORM...CAPABLE OF PRODUCING NICKEL 
SIZED HAIL...WAS LOCATED NEAR MONROE...MOVING EAST AT 5 MPH.

THIS STORM WAS WEAKENING AND SHOULD NO LONGER PRODUCE SEVERE WEATHER 
AFTER 10 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3384 8361 3365 8371 3380 8396 3387 8387
TIME...MOT...LOC 0154Z 289DEG 6KT 3380 8374

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:10 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 4, 6:10 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE AUG 4 2009

.SYNOPSIS...
ATMOSPHERIC PATTERN OF THE PAST SEVERAL WEEKS PERSISTS...BUT IS
SHOWING SIGNS OF CHANGE ON THE HORIZON. BROAD UPPER TROUGH GREAT
LAKES REGION AND LARGE SUBTROPICAL RIDGE WESTERN U.S. REMAIN IN
PLACE...SHOWING SIGNS OF SLOW PROGRESSION. UPPER RIDGE WILL REMAIN
WEST OF THE SE U.S. LONG ENOUGH FOR AT LEAST ONE...PERHAPS TWO MORE
NW FLOW TSRA EVENTS THIS WEEK. THEN...THE UPPER RIDGE IS PROGGED BY
ALL OF THE MODELS TO BUILD/PROPAGATE SQUARELY OVER THE REGION DURING
THE EXTENDED PERIODS...SOMETHING WE HAVE NOT SEEN SINCE JUNE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A VERY MOIST TROPICAL AIR MASS REMAINS IN PLACE ACROSS THE SOUTHERN
AND SOUTHEASTERN U.S. THE WEAK BOUNDARY THAT DRIFTED SOUTH THROUGH
GA MON HAS ESSENTIALLY DISSIPATED OR WASHED OUT AND IS VIRTUALLY
IMPOSSIBLE TO FIND ON THE SFC MAP THIS MORNING. DEWPOINTS HAVE RISEN
BACK INTO THE 70S ACROSS THE ENTIRE CWA...EXCEPT FOR THE NE
COUNTIES...WHERE THEY ARE IN THE MID TO UPPER 60S. MINIMAL FORCING
IS EVIDENT ACROSS THE REGION TODAY...BUT ENOUGH DIURNAL INSTABILITY
AND ABUNDANT MOISTURE TO ALLOW FOR THE TYPICAL POP UP ISOLD
AFTERNOON TSRA. HARD TO PINPOINT ANY REAL FAVORED AREA FOR
DEVELOPMENT THIS EVENING...BUT THE MOUNTAINS AND AL/W GA AREA
SLIGHTLY MORE FAVORED DUE TO A VERY WEAK DISTURBANCE SLIDING AROUND
THE LARGE SUBTROPICAL RIDGE CENTERED OVER TX AND SLIGHTLY DEEPER
MOISTURE IN THOSE REGIONS AS WELL AS SLIGHTLY COLDER AIR ALOFT. AS
USUAL IN THIS TYPE OF SITUATION...GUIDANCE POPS ARE TOO LOW. WILL
CARRY ISOLD POPS THROUGH THE EVENING HOURS. OVERNIGHT CONDITIONS
SHOULD BE A REPEAT OF LAST NIGHT...WITH CU DISSIPATING DURING THE
EVENING AND WARM...MUGGY CONDITIONS IN PLACE. MOST AREAS WILL
REMAIN AOA 70 TONIGHT AGAIN. BY LATE WED INTO WED NIGHT...A
SIGNIFICANT NORTHWEST FLOW SHORT WAVE IS PROGGED TO TRACK FROM THE
MIDWEST INTO THE SE U.S. CURRENT MCS FROM IL-OH/WV AREA INDICATIVE
OF STRENGTH OF APPROACHING DISTURBANCE. PLAN TO SHOW GOOD CHANCE
TO LIKELY POPS ACROSS N GA LATE WED INTO WED NIGHT IN ASSOCIATION
WITH THIS SYSTEM. ACTIVITY MAY CONTINUE IN A SCT FASHION OVERNIGHT
WED GIVEN LINGERING UPPER SUPPORT AND INSTABILITY. AT LEAST GOOD
CHC POPS ARE WARRANTED AGAIN THU...ESPECIALLY ACROSS C/EC GA...AS
THE UPPER SHORT WAVE CONTINUES TO DRIFT SE. THE THREAT FOR ISOLD
SEVERE TSRA WILL INCREASE LATE WED/WED NIGHT WITH INCREASING
INSTABILITY AND WEAK UPPER SUPPORT. SHEAR REMAINS MOSTLY IN THE
15-20KT RANGE. SPC SHOWS A 5 PERCENT RISK FOR SVR WED AND
THU...MAINLY IN THE FORM OF DAMAGING DOWNBURST WINDS. INCREASINGLY
WARM TEMPS ALOFT WILL GENERALLY TEND TO TEMPER THE SEVERE THREAT.
AS USUAL FOR THIS TIME OF YEAR...LOCALLY HEAVY RAIN AND CG
LIGHTNING WILL BE THE MAIN THREATS.

MAV/MET MOS SIMILAR AS WOULD BE EXPECTED GIVEN HIGH DEWPOINTS AND
NEAR SATURATED AIR MASS. DO NOT PLAN TO STRAY FAR FROM GUIDANCE
THROUGH THE SHORT TERM.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS NOTED ABOVE...THE UPPER ATMOSPHERIC PATTERN SHOWING SLOW
PROGRESSION. THE LARGE SUBTROPICAL RIDGE...NOW LOCATED OVER
TX...WILL SHIFT EAST AS A TROUGH MOVES INTO THE WEST COAST.
MEANWHILE...AN EQUALLY STRONG SUBTROPICAL RIDGE WILL BUILD WESTWARD
FROM THE ATLANTIC INTO THE EASTERN U.S. THE TWO UPPER HIGHS MERGE
ACROSS THE AL/GA/TN AREA DURING THE WEEKEND. BY 00Z SUN...A MAMMOTH
598 DM UPPER RIDGE IS CENTERED VERY CLOSE TO ATL. THE HIGH REMAINS
OVER THE AREA THROUGH THE FIRST PART OF NEXT WEEK...BEFORE SHIFTING
BACK INTO THE MID SOUTH...ALLOWING US TO ONCE AGAIN BE EXPOSED TO
UNSTABLE NW FLOW EVENTS. GFS/ECMWF IN GENERAL AGREEMENT ON THE
PATTERN. FORTUNATELY...THE HOTTEST TEMPS ASSOCIATED WITH THE
UPPER HIGH ARE PROGGED TO REMAIN ACROSS THE MID-ATLANTIC/NE U.S.
THROUGH THE WEEKEND...WHERE 850MB TEMPS RISE TO +23C. ACROSS THE
SE U.S...850MB TEMPS APPROACH 20C...BUT GENERALLY REMAIN MORE IN
THE +18C RANGE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE
UPPER RIDGE WILL NOT BE ABLE TO COMPLETELY SHUT OFF DIURNAL TSRA
ACTIVITY AS A VERY MOIST...TROPICAL SFC AIR MASS REMAINS TRAPPED
UNDERNEATH THE STAGNANT UPPER HIGH. HOWEVER...WITH THE LACK OF ANY
FOCUSING MECHANISM AND DYNAMICS FRI-MON...PLAN TO KEEP POPS IN THE
SLIGHT CHC/LOW CHC RANGE AT BEST...WITH A DEFINITE DIURNAL FOCUS.
THE UPPER RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING A NW FLOW SHORT
WAVE MOVING INTO THE TN VALLEY TO APPROACH THE AREA...WHICH SHOULD
RESULT IN SLIGHTLY BETTER TSRA CHCS. HOWEVER...LITTLE CHANGE IS
EXPECTED IN THE SFC AIR MASS...WITH A WARM...HUMID...TROPICAL AIR
MASS REMAINING IN PLACE. WOULD EXPECT MAX TEMPS TO GRADUALLY
INCREASE THROUGH THE PERIOD...BUT ONLY TO SLIGHTLY ABOVE NORMAL
TEMPS. NONETHELESS...IT DOES APPEAR THAT SOME OF THE WARMEST TEMPS
WE HAVE SEEN SINCE THE 1ST OF JULY ARE RETURNING. WITH THE HIGH
HUMIDITY...IT WILL BE VERY UNCOMFORTABLE AND HEAT INDICES ACROSS
CENTRAL GA WILL NEED TO BE WATCHED.

19

&&

.AVIATION...
CONVECTIVE ACTIVITY EXPECTED TO WEAKEN AND DIMINISH BY 02Z...SO WILL
CONTINUE CB IN TAF UNTIL THEN. SCT VFR WILL BECOME FEW060 BY
02Z...RETURNING TO SCT050 BY 19Z WED. VIS NOT EXPECTED TO GO AS LOW
AS ORIGINALLY FORECAST...BUT SOME AREAS COULD GO AS LOW AS 4SM FOR
10Z-13Z...ESPECIALLY OUTSIDE OF THE METRO ATL SITES. WILL CONTINUE
CB FOR AFTER 19Z...WITH BEST CHANCES FOR TS ACTIVITY 22-02Z. WEST
WINDS SHOULD BE LIGHT OVERNIGHT...BECOMING 7-9KTS AROUND 17Z.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  93  71  90  68 /  20  50  60  50  30
ATLANTA         74  90  73  89  71 /  20  60  60  40  20
BLAIRSVILLE     70  80  67  82  63 /  20  60  50  40  20
CARTERSVILLE    69  89  70  89  66 /  20  60  60  40  20
COLUMBUS        74  95  76  91  73 /  20  40  60  50  30
GAINESVILLE     72  88  70  88  69 /  20  60  60  40  20
MACON           72  94  72  91  71 /  20  40  40  50  30
ROME            70  90  71  90  68 /  20  60  50  30  20
PEACHTREE CITY  69  90  70  89  68 /  20  50  60  50  20
VIDALIA         73  93  72  88  71 /  20  40  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/31
Hazardous weather outlook, Aug 4, 11:15 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EDT TUE AUG 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
THE REMNANTS OF A WEAK FRONTAL BOUNDARY WERE STATIONARY ACROSS NORTH
GEORGIA LATE THIS MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. GUSTY WINDS WILL ALSO
BE POSSIBLE. THE BEST CHANCE FOR STRONGER THUNDERSTORM DEVELOPMENT
WILL BE OVER EXTREME NORTH GEORGIA AND CENTRAL GEORGIA LATE THIS
AFTERNOON AND THIS EVENING.

.DISCUSSION...
MOISTURE REMAINS QUITE SHALLOW ACROSS NORTH AND CENTRAL GEORGIA.
WITH STRONG AFTERNOON HEATING EXPECTED...THE ATMOSPHERE OVER NORTH
AND CENTRAL GEORGIA WILL BECOME WEAKLY TO MODERATELY UNSTABLE WITH
CAPES EXPECTED IN THE 500 TO 1000 RANGE. HOWEVER THE ATMOSPHERE WILL
BE WEAKLY TO MODERATELY CAPPED...LIMITING THUNDERSTORM DEVELOPMENT
AND STRENGTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY
DURING THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 5:12 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT TUE AUG 4 2009

GAZ041-042200-
512 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HARALSON COUNTY UNTIL 600 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FELTON...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FELTON...BREMEN AND BUCHANAN. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 4, 6:10 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE AUG 4 2009

GAZ097-098-111-112-042300-
610 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHEAST
WHEELER...NORTHWEST MONTGOMERY...WESTERN TREUTLEN AND SOUTHERN
LAURENS COUNTIES UNTIL 700 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN SOPERTON...LOWERY...CEDAR GROVE...AND
LANDSUBRG...MOVING SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 4, 6:37 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT TUE AUG 4 2009

GAZ078-089-042315-
637 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 715 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN ISLAND HILLS...MOVING SOUTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN ISLAND HILLS...
BIBB CITY...COLUMBUS...ROSE HILL...LAUREL HILLS...AVONDALE...
FORTSON...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...EDGEWOOD...
VISTA TERRACE...SAINT MARYS HILLS...NORTH FORT BENNING...MIDLAND AND
FLAT ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 4, 6:53 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT TUE AUG 4 2009

GAZ016-042315-
653 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED
HAIL IN SOUTHERN WHITE COUNTY UNTIL 715 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS BETWEEN LEAF...MOSSY CREEK...AND
CLEVELAND...MOVING EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 4, 8:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT TUE AUG 4 2009

GAZ027-034-037-047-050100-
825 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WALTON...OCONEE...GWINNETT AND MADISON COUNTIES UNTIL 900 PM EDT...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM POCATALIGO TO LILBURN...MOVING
EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...GWINNETT AND MADISON COUNTIES THROUGH 900 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLD
SPRINGS...GRAYSON...LILBURN...GRATIS...WINDSOR...MOUNT VERNON...
CENTERVILLE...SANFORD...EASTVILLE...BOGART...YOUTH...NICHOLASVILLE...
MONROE...LOGANVILLE AND CAMPTON. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 4, 8:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT TUE AUG 4 2009

GAZ027-050145-
857 PM EDT TUE AUG 4 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MADISON COUNTY UNTIL 945 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAOLI...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MADISON COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DANIELSVILLE...COMER...PAOLI AND WATSON MILL BRIDGE
STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:53 PM EDTSevere Thunderstorm WarningFFCGwinnett23 min
Aug 5, 1:56 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe49 min
Aug 5, 2:26 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson31 min
Aug 5, 2:50 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley26 min
Aug 5, 3:26 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs49 min
Aug 5, 4:54 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen36 min
Aug 5, 5:16 PM EDTSevere Thunderstorm WarningFFCEmanuel44 min
Aug 5, 6:09 PM EDTSevere Thunderstorm WarningFFCTaylor51 min
Aug 5, 6:13 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe38 min
Aug 5, 6:57 PM EDTSevere Thunderstorm WarningFFCBibb33 min
Aug 5, 7:53 PM EDTSevere Thunderstorm WarningFFCWarren52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.